Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 377, NWS Blacksburg, VA

July 3, 20114 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 3, 2011, 3:57 PM EDT for 4 counties in Virginia. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2011, 3:57 PM EDT (19:57 UTC)
Expired
Jul 3, 2011, 5:00 PM EDT
In force
63 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bland County, VA, Giles County, VA, Pulaski County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 40 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:06 PM EDTHAIL 14 Nw Pulaski, VA
Jul 3, 4:12 PM EDTHAIL 14 Wnw Pulaski, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WUUS51 KRNK 031957
SVRRNK
VAC021-071-155-197-032100-
/O.NEW.KRNK.SV.W.0377.110703T1957Z-110703T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN SOUTHWEST VIRGINIA
  NORTHEASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
  SOUTHWESTERN GILES COUNTY IN SOUTHWEST VIRGINIA
  EASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 500 PM EDT.

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR LONG SPUR...OR 6 MILES NORTHWEST OF PULASKI...AND MOVING
  SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LONG SPUR...
  GUNTON PARK...
  PULASKI...
  DRAPER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3723 8090 3712 8060 3708 8058 3708 8056
      3706 8055 3689 8068 3688 8073 3708 8102
TIME...MOT...LOC 1957Z 302DEG 6KT 3710 8087

$$

KK
2 follow-up statements
518 
WWUS51 KRNK 032019
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT SUN JUL 3 2011

VAC071-032029-
/O.CAN.KRNK.SV.W.0377.000000T0000Z-110703T2100Z/
GILES VA-
419 PM EDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GILES COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3708 8102 3716 8087 3712 8060 3708 8058
      3708 8056 3706 8055 3691 8067 3688 8073
TIME...MOT...LOC 2019Z 302DEG 6KT 3708 8083

$$

VAC021-155-197-032100-
/O.CON.KRNK.SV.W.0377.000000T0000Z-110703T2100Z/
PULASKI VA-WYTHE VA-BLAND VA-
419 PM EDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR PULASKI...NORTHEASTERN WYTHE AND EASTERN BLAND COUNTIES...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PULASKI...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  LONG SPUR...
  GUNTON PARK...
  PULASKI...
  DRAPER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3708 8102 3716 8087 3712 8060 3708 8058
      3708 8056 3706 8055 3691 8067 3688 8073
TIME...MOT...LOC 2019Z 302DEG 6KT 3708 8083

$$

KK
645 
WWUS51 KRNK 032052
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 PM EDT SUN JUL 3 2011

VAC021-155-197-032102-
/O.EXP.KRNK.SV.W.0377.000000T0000Z-110703T2100Z/
PULASKI VA-WYTHE VA-BLAND VA-
452 PM EDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR PULASKI...NORTHEASTERN WYTHE
AND EASTERN BLAND COUNTIES EXPIRES AT 500 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3708 8102 3716 8087 3712 8060 3708 8058
      3708 8056 3706 8055 3691 8067 3688 8073
TIME...MOT...LOC 2052Z 302DEG 6KT 3705 8077

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:53 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 3, 3:53 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT SUN JUL 3 2011

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS
EVENING INCREASING THE CHANCES FOR SHOWERS AND STORMS INTO EARLY
TONIGHT. THE FRONT WILL DRIFT SOUTHEAST ACROSS THE AREA ON MONDAY
BEFORE STALLING OVER NORTH CAROLINA MONDAY NIGHT INTO TUESDAY. THIS
WILL RESULT IN CONTINUED CHANCES FOR SHOWERS AND STORMS FROM THE
FOURTH OF JULY INTO MIDWEEK.
&&

.NEAR TERM /THROUGH MONDAY/...
PASSAGE OF WEAK TROFFINESS TO THE SE COMBO WITH LOW LEVEL WESTERLY
WINDS HAS BASICALLY PUT A LID OF MOST CONVECTION ATTM DESPITE HIGH
INSTABILITY AND RH IN PLACE. LATEST ANALYSIS ALSO SHOWS THE SURFACE
COLD FRONT STILL NW OF THE OHIO RIVER WITH MAIN FOCUS AND BETTER CU
FIELDS JUST NOW TAKING SHAPE OVER NRN WVA. THUS HAVE TRIMMED BACK
ONSET OF CONVECTION A BIT LATER THIS AFTERNOON/EARLY EVENING WITH
BEST CHANCES ALONG THE SOUTHERN BLUE RIDGE AND SW ZONES INITIALLY...
THEN ACROSS THE NW/NORTH THIS EVENING AS A POSSIBLE BAND OF TSRA
JUST AHEAD OF THE FRONT WORKS IN. THIS MORE IN LINE WITH THE
LASTEST HRRR AND SPC WRF ALTHO BOTH DISAGREE ON JUST HOW FAR EAST
TO TAKE CONVECTION INTO THE DOWNSLOPE. SINCE SEE SOME POTENTIAL
FOR SOMETHING THIS EVENING TO JUMP ACROSS THE RIDGES TO THE LEE
TROF GIVEN DEGREE OF INSTABILITY UNDER THE CAP WILL KEEP AT LEAST
CHANCE POPS MOST AREAS WITH A BAND OF LOW LIKELYS NW PENDING LATER
COVERAGE. EXPECT MOST SHRA TO FADE AFTER MIDNIGHT BUT GIVEN WHATS
LEFT OF THE FRONT DRIFTING IN AND APPROACH OF THE NEXT WEAK
IMPULSE PLAN TO HOLD ONTO SLIGHT TO LOW CHANCE POPS THRU MUCH OF
THE OVERNIGHT. TEMPS TO REMAIN EVEN MORE ON THE MUGGY SIDE UNLESS
A BRIEF COOLING BAND OF SHRA/TSRA WORKS THROUGH SO LOWS MAINLY
64-71.

QUITE A BIT OF UNCERTAINTY REMAINS FOR THE 4TH AS THE FRONTAL
REMNANT LOOKS TO PASS OVERHEAD WHILE WEAK S/W ENERGY WORKS IN
FROM THE WEST LATE IN THE DAY. LATEST MODELS RANGE FROM SHRA IN
SPOTS ALL DAY PER THE NAM...TO ISOLATED OR LESS COVERAGE OFF THE
SPC WRF...TO THE AFTERNOON/EVENING TSRA SCENARIO OFF THE GFS PER
DEEPER WESTERLY FLOW. SINCE THE NAM HAS BEEN TOO WET OF
LATE...WILL LEAN TOWARD A BIT MORE INSOLATION ESPCLY IN THE WAKE
OF ANY CONVECTION FROM THIS EVENING. HOWEVER DOES APPEAR THAT
ENOUGH DRY AIR COULD SNEAK IN FROM THE NORTH TO CAUSE LESS
COVERAGE NORTHERN TIER ZONES WHERE WILL ONLY SLIGHT POPS THERE.
OTRW RUNNING WITH CHANCE...AND PERHAPS A PERIOD OF LOW LIKELYS SW
WHERE WILL BE ALONG THE 85H THETA-E GRADIENT...JUST AHEAD OF THE
RESIDUAL FRONTAL BAND WHICH SHOULD BE HELPED ALONG INTO N
CAROLINA VIA CONVECTION LATE IN THE DAY. MOS TEMPS...SIMILAR TO
YDA...REMAIN A GOOD 5-8 DEGREES APART WITH THE GFS SHOWING +22C AT
85H WITH DECENT DOWNSLOPE UNDER SUN WHILE THE NAM COOLER ALOFT
UNDER CLOUDS AND MORE SHRA. WILL TREND TOWARD THE WARMER MAV AGAIN
BUT STAY COOLER WEST WHERE MORE CLOUDS/SHRA POSSIBLE. OTRW HIGHS
MAINLY IN THE 80S EXCEPT 90ISH EASTERN SLOPES INTO THE SE
PIEDMONT.
&&

.SHORT TERM /MONDAY NIGHT THROUGH THURSDAY NIGHT/...
BY EARLY TUESDAY MORNING...THE COLD FRONT WILL SETTLE FROM THE
DELMARVA REGION THROUGH THE NORTH CAROLINA MOUNTAINS...ALONG THE
SOUTHERN FRINGE OF OUR FORECAST REGION. STILL LOOKING AT THE
POSSIBILITY OF SPOTTY SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE
SOUTHERN HALF OF THE FORECAST REGION IN THE VICINITY OF THE
FRONT...MAINLY DURING THE AFTERNOON AND EVENING THANKS TO THE ADDED
INSTABILITY OF DAYTIME HEATING. THUNDERSTORM ACTIVITY WILL BECOME
INCREASINGLY ISOLATED FURTHER NORTHWARD AS A WEAK RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE GREAT LAKES.

BY WEDNESDAY...THE FRONT TO OUR SOUTH BEGINS TO DISSIPATE AS ITS
PARENT LOW PRESSURE SYSTEM MOVES AWAY OVER NORTHEAST CANADA.
REGARDLESS...SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE...WITH
INCREASING CHANCES FROM NORTH TO SOUTH. HIGH PRESSURE WILL BE
FURTHER EASTWARD ON WEDNESDAY...AND WILL BUILD SOUTHWARD ALONG THE
EASTERN SLOPES OF THE APPALACHIAN MOUNTAINS. THIS HIGH PRESSURE WILL
HELP LOWER AFTERNOON TEMPERATURES A FEW DEGREES ACROSS THE PIEDMONT
REGION...WITH HIGHS EXPECTED TO REACH THE MID 80S TO NEAR 90.

SHOWER AND THUNDERSTORM ACTIVITY INCREASES ON THURSDAY AFTERNOON AND
EVENING AS HIGH PRESSURE CONTINUES EASTWARD AND ANOTHER COLD FRONT
APPROACHES FROM THE NORTHWEST. WITH THE ADDED INSTABILITY OF THE
APPROACHING COLD FRONT...MAY SEE A FEW OF THESE STORMS BECOME STRONG
TO SEVERE...ALTHOUGH THE THREAT DOES NOT SEEM PARTICULARLY HIGH AT
THIS TIME. INCREASED CLOUDCOVER ON THURSDAY WILL HELP LIMIT
AFTERNOON HEATING SOMEWHAT...AND WILL BE EXPECTING AFTERNOON HIGHS
RANGING FROM THE LOW TO MID 80S WEST OF THE BLUE RIDGE...AND IN THE
UPPER 80S TO LOW 90S TO THE EAST.
&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
FORECAST MODELS ARE IN GENERAL AGREEMENT THAT THE COLD FRONT WILL
MOVE SLOWLY SOUTHWARD AS IT ENTERS OUR REGION ON FRIDAY...AND BECOME
NEARLY STATIONARY ACROSS NORTH CAROLINA. WITH HIGH PRESSURE SLIDING
EASTWARD ACROSS THE LOWER GREAT LAKES REGION...WILL STILL KEEP A
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY THROUGH
NEXT WEEKEND...MAINLY IN THE AFTERNOONS AND EVENING...WITH
INCREASINGLY HIGHER CHANCES FROM NORTH TO SOUTH. HIGH TEMPERATURES
EACH DAY WILL GENERALLY RANGE FROM THE LOWER 80S IN THE WEST...TO
THE MID 80S TO NEAR 90 IN THE EAST. LOW TEMPERATURES WILL RANGE FROM
THE LOWER 60S WEST TO THE UPPER 60S EAST.
&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT WILL CONTINUE TO APPROACH THE AREA FROM THE OHIO
VALLEY THROUGH THIS EVENING WITH A RIBBON OF HIGHER MOISTURE AND
WEAK CONVERGENCE PRECEDING THE BOUNDARY FROM THE NORTH. WEST WINDS
AHEAD OF THE FRONT LOOK TO LIMIT OVERALL COVERAGE OF STORMS
ESPECIALLY OVER THE EASTERN SITES THAT WILL SEE MORE SUBSIDENCE IN
THE WAKE OF THE PASSING EARLIER STORMS. ANTICIPATE SLOW MOVING
CLUSTERING OF STORMS THAT DEVELOP. WITH LOTS OF DEBRIS CLOUDS
ACROSS THE SE WVA SITES...A LITTLE LESS CONFIDENT IN SEEING
WIDESPREAD ENOUGH COVERAGE TO KEEP IN THE TAFS WITH POTENTIAL FOR
MORE TSRA ALONG THE SRN BLUE RIDGE. THUS TRIMMING BACK TO VICINITY
MENTION AT KBLF/KLWB WHILE ADDING CB TO KBCB/KROA WHERE THINGS ARE
A LITTLE MORE UNSTABLE. OTRW MAINLY VFR IN SCTD/BKN CU UNDER
PATCHY MID DECK FAR WEST AND MAINLY JUST SCTD CU IN THE EAST.

THE COLD FRONT IS EXPECTED TO STALL OVER THE AREA MONDAY WITH
PERHAPS A WEAK MID LEVEL WAVE TRACKING ALONG THE BOUNDARY BY
AFTERNOON. HOWEVER CONFIDENCE REMAINS QUITE LOW WITH THIS SCENARIO
AS FASTER TIMING COULD MEAN MORE IN THE WAY OF -SHRA WEST EARLY
MONDAY WHILE LATER SPELLS OVERALL VFR AND AFTERNOON STORMS. SINCE
GUIDANCE HAS BACKED OFF ON CLOUDS/SHRA EARLY WILL TREND MORE
TOWARD VFR WITH BKN CU/SC CIGS UNDER MID DECK THRU MIDDAY. THIS
STATIONARY FRONT WILL THEN BECOME THE FOCUS FOR DAILY THREAT OF
SHRA/TSRA THROUGH AT LEAST MID WEEK. COVERAGE WILL BE SCATTERED
AND MAINLY CONFINED TO THE AFTERNOON AND EVENING HOURS. ANOTHER
COLD FRONT MAY BRING A MORE WIDESPREAD SHRA/TSRA THREAT TO THE
AREA THURSDAY INTO FRIDAY.

OUTSIDE OF THE DAILY THUNDERSTORM THREAT AND POTENTIAL FOR SOME
PATCHY FOG DURING THE LATE NIGHT PERIODS...MAINLY VFR CONDITIONS
ARE ANTICIPATED THROUGH THE HOLIDAY WEEK.

&&

.CLIMATE...
RECORD HIGHS FOR: SUNDAY JULY 3

BLUEFIELD         87 SET IN 2006
ROANOKE           96 SET IN 1966
LYNCHBURG         97 SET IN 1970
BLACKSBURG        95 SET IN 1954
DANVILLE          99 SET IN 1968

NEW RECORD HIGH HAS ALREADY BEEN REACHED AT BLUEFIELD WHERE THE
TEMPERATURE HAS RISEN TO 88 DEGREES SO FAR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...NF
LONG TERM...NF
AVIATION...JH/PM
CLIMATE...
Hazardous weather outlook, Jul 3, 3:49 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT SUN JUL 3 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-042000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
349 PM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

16

In the hours before

Special weather statement, Jul 3, 3:50 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT SUN JUL 3 2011

VAZ013-016-017-032045-
CARROLL VA-FLOYD VA-PULASKI VA-
350 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD AND PULASKI
COUNTIES...

AT 349 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
PULASKI...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR PULASKI AROUND 405 PM...DUBLIN AROUND 410
PM...DRAPER AROUND 425 PM AND CLAYTOR LAKE STATE PARK AROUND 445 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3719 8076 3706 8055 3705 8054 3705 8056
      3699 8054 3701 8052 3699 8050 3701 8046
      3700 8045 3681 8069 3697 8082 3703 8090
      3711 8093

KK
Special weather statement, Jul 3, 3:51 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT SUN JUL 3 2011

VAZ023-024-034-035-032045-
AMHERST VA-BEDFORD VA-BOTETOURT VA-ROCKBRIDGE VA-
351 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT AMHERST...BEDFORD...BOTETOURT
AND ROCKBRIDGE COUNTIES...

AT 349 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF GLASGOW...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GLASGOW AROUND 420 PM...BUENA VISTA CITY
AROUND 430 PM...SNOWDEN AROUND 440 PM AND BIG ISLAND AROUND 445 PM.

LAT...LON 3770 7914 3745 7924 3745 7926 3744 7927
      3743 7925 3740 7927 3757 7970 3778 7960

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:10 AM EDTSpecial Weather StatementRNKCampbell, Pittsylvania65 min
Jul 3, 3:50 PM EDTSpecial Weather StatementRNKPulaski55 min
Jul 3, 3:51 PM EDTSpecial Weather StatementRNKCity of Buena Vista54 min
Jul 3, 4:26 PM EDTSpecial Weather StatementRNKGrayson64 min
Jul 3, 4:44 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Wythe, City of Galax61 min
Jul 3, 4:54 PM EDTSpecial Weather StatementRNKFranklin66 min
Jul 3, 5:05 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania55 min
Jul 3, 5:13 PM EDTSpecial Weather StatementRNKBedford62 min
Jul 3, 5:25 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania65 min
Jul 3, 5:31 PM EDTSpecial Weather StatementRNKBuckingham59 min
Jul 3, 5:43 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Patrick, Wythe, City of Galax62 min
Jul 3, 6:13 PM EDTSpecial Weather StatementRNKFloyd62 min
Jul 3, 6:19 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Henry, Patrick56 min
Jul 3, 6:30 PM EDTSpecial Weather StatementRNKBedford60 min
Jul 3, 7:02 PM EDTSpecial Weather StatementRNKGrayson58 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.